Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 61, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 16, 2003, 8:20 AM CDT for Calhoun County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2003, 8:20 AM CDT (13:20 UTC)
- Expired
- Jun 16, 2003, 10:40 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Calhoun County, AR
The radar
The Little Rock radar (KLZK), 131 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1168 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 161323 FFWLIT ARC013-161540- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 820 AM CDT MON JUN 16 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... CALHOUN COUNTY IN SOUTHWEST ARKANSAS * UNTIL 1040 AM CDT * AT 820 AM...RADAR CONTINUED TO INDICATE SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN...MAINLY ACROSS AREAS ALONG AND NORTH OF HIGHWAY 274. RADAR DERIVED ESTIMATES OF OVER THREE INCHES HAVE BEEN INDICATED. AN ADDITIONAL TWO INCHES OF RAIN ARE POSSIBLE THROUGH 1040 AM...AND WILL CONTRIBUTE TO FLASH FLOODING POTENTIAL DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3361 9265 3359 9236 3379 9233 3380 9256 $$ 55
1 follow-up statement
000 WGUS74 KLZK 161430 FFSLIT ARC013-025-039-161640- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 926 AM CDT MON JUN 16 2003 ...FLASH FLOOD WARNING CONTINUES FOR DALLAS...CLEVELAND...AND CALHOUN COUNTIES UNTIL 1040 AM.. AT 926 AM...RADAR CONTINUED TO INDICATE SHOWERS AND THUNDERSTORMS...PRODUCING HEAVY RAINFALL...FROM JUST SOUTH OF STAVES...TO IVAN AND FORDYCE...TO NEAR THORNTON. THE PRECIPITATION WAS DRIFTING SLOWLY NORTHEAST...AND WILL PRODUCE RAINFALL RATES UP TO ONE INCH PER HOUR. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. LAT...LON 3371 9252 3371 9239 3398 9212 3404 9244 $$ 55
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 4:00 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 16, 4:00 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT MON JUN 16 2003 UPPER TROF IN THE AREA WILL BE THE MAIN INFLUENCE ON THE WEATHER OVER THE NEXT FEW DAYS. MODELS THIS MORNING ARE KEEPING IT IN THE AREA OVER THE NEXT FEW DAYS WITH A GOOD AMOUNT OF MOISTURE LEFT OVER. WOULD EXPECT LITTLE CHANGE IN THE WEATHER IN THE AREA FROM THE PAST DAY OR SO. THE WAY THE UPPER TROF IS SET UP...THE BETTER CHANCES OF RAIN WILL BE IN THE SOUTH AND THE BEST CHANCE OF HEAVY RAIN AND ANY FLOODING WOULD BE IN THAT AREA. IT STILL LOOKS LIKE GENERAL RAINFALL WILL NOT BE REAL GREAT AND FLASH FLOOD WATCHES DO NOT APPEAR WARRENTED AT THIS TIME. DUE TO ONGOING CONVECTION IN THE SOUTH...WILL GO WITH LIKELY POPS ACROSS THE SOUTHERN ZONES FOR TODAY AND WILL MENTION THE POSSIBILITY OF HEAVY RAIN AS LOCALLY HEAVY AMOUNTS ARE POSSIBLE WHERE THUNDERSORMS CAN MOVE ALONG OUTFLOW BOUNDARIES. WILL RAISE POPS TO 40 PERCENT FOR CENTRAL SECTIONS AS THE ACTIVITY IN THE SOUTH MAY MIGRATE INTO CENTRAL SECTIONS...BUT WILL LEAVE 20 PERCENT IN THE NORTH. MAXES TODAY SHOULD BE CLOSE TO PERSISTENCE AND BACKED OFF A LITTLE ON THE GRIDS WITH THE MAX TEMPS. WITH THE UPPER TROF REMAINING IN THE AREA...KEPT HIGHER POPS IN THE SOUTH OVER THE NEXT FEW DAYS AND ADJUSTED POPS UP A LITTLE THROUGH WEDNESDAY. ALSO TENDED TO LOWER MAX TEMP FORECASTS A LITTLE. KEPT EXTENDED ABOUT THE SAME AS THE TROF SHOULD EITHER WEAKEN OR MOVE OUT LATER IN THE WEEK AND UPPER RIDGING SHOULD BEGIN TO MOVE IN. .LZK...NONE
Hazardous weather outlook, Jun 16, 5:00 AM CDT, 3 hours 20 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CONTINUE TO MOVE SLOWLY THROUGH SOUTHEAST ARKANSAS TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND AHEAD OF THE FRONT. HEAVY RAINFALL IS EXPECTED IN THE SOUTH WHERE STORMS MOVE VERY LITTLE. WINDS AT THE SURFACE AND ALOFT ARE RATHER LIGHT AND THIS WILL ALLOW THE STORMS TO MOVE VERY SLOWLY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONTAL SYSTEM WILL WASH OUT BY WEDNESDAY. ANOTHER COLD FRONT MOVES INTO ARKANSAS FROM THE NORTH ON THURSDAY. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK. SIGNIFICANT SEVERE WEATHER LOOKS UNLIKELY AT THIS TIME BUT ISOLATED BRIEF SEVERE THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY IN THE LATE AFTERNOON AND EARLY EVENING. THERE IS A BETTER CHANCE OF HEAVY RAINFALL AND A POTENTIAL FOR FLOODING IF THUNDERSTORMS MOVE VERY SLOWLY OR SEVERAL STORMS MOVE OVER THE SAME AREA IN A PERIOD OF SEVERAL HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:26 PM CDT | Flash Flood Warning | LZK | Clark | 119 min |
| Jun 16, 7:42 AM CDT | Flash Flood Warning | LZK | Cleveland, Dallas | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.